Alert archive / California / Wind Advisories in 2014
Wind Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Feb 26, 2014, 12:39 PM PST for 5 counties in California. It took effect at Feb 26, 2014, 4:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 12:39 PM PST (20:39 UTC)
- In effect from
- Feb 26, 2014, 4:00 PM PST
- Expired
- Feb 27, 2014, 1:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 47 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WWUS76 KMTR 262039 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1239 PM PST WED FEB 26 2014 ...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED ALONG THE COAST THIS AFTERNOON AND THROUGH THIS EVENING... .A STORM SYSTEM APPROACHING THE AREA THIS AFTERNOON WILL PRODUCE STRONG AND GUSTY WINDS...ESPECIALLY ALONG THE COAST...THROUGH THE EVENING HOURS. CAZ505-509-530-270900- /O.NEW.KMTR.WI.Y.0001.140227T0000Z-140227T0900Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1239 PM PST WED FEB 26 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY FOR THE COASTAL NORTH BAY...THE SAN FRANCISCO PENINSULA COAST AND THE SOUTHERN MONTEREY BAY AND BIG SUR COAST. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE GUSTY UNTIL 1 AM THURSDAY MORNING. * WINDS: SOUTHERLY 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT. STRONG WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
498 WWUS76 KMTR 270852 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1252 AM PST THU FEB 27 2014 CAZ505-509-530-271000- /O.EXP.KMTR.WI.Y.0001.000000T0000Z-140227T0900Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1252 AM PST THU FEB 27 2014 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... THE WIND ADVISORY FOR COASTAL SECTIONS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS WILL BE ALLOWED TO EXPIRE AT 1 AM PST. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:57 AM PST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 26, 9:57 AM PST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
957 AM PST WED FEB 26 2014
.SYNOPSIS...THE LONG ADVERTISED CHANGE IN THE WEATHER PATTERN HAS
ARRIVED AND WILL BRING A SERIES OF STORM SYSTEMS THROUGH THE REGION
BEGINNING TODAY. AS A RESULT...WIDESPREAD RAIN AND COOLER CONDITIONS
WILL PERSIST THROUGH AT LEAST SATURDAY.
&&
.DISCUSSION...AS OF 9:27 AM PST WEDNESDAY...LIGHT PRECIPITATION IS
ALREADY OCCURRING THIS MORNING ACROSS MOST OF THE DISTRICT PER
LATEST RADAR IMAGERY AS MOISTURE ADVECTS INTO THE AREA AHEAD OF
AN APPROACHING STORM SYSTEM. A CONVECTIVE COMPLEX CAN BE SEEN ON
SATELLITE IMAGERY WHICH IS PRODUCING LIGHTNING...AND IT IS SLOWLY
NEARING THE COAST AND IS NOW ABOUT 280 MILES TO OUR SOUTHWEST.
THIS IS ASSOCIATED WITH AN EMBEDDED SHORTWAVE/DISTURBANCE THAT IS
FORECAST TO APPROACH THE COASTLINE BY THIS AFTERNOON. FORECAST
MODELS KEEP LIGHT PRECIPITATION ACROSS MUCH OF THE FORECAST AREA
THROUGH THE MORNING HOURS AS THE BROAD MID/UPPER LEVEL TROUGH
APPROACHES THE COAST. HEAVIER PRECIPITATION IS THEN EXPECTED TO
BEGIN SHORTLY AFTER NOON AS THE AFOREMENTIONED EMBEDDED SHORTWAVE
APPROACHES THE CENTRAL COAST. THERE IS A CHANCE OF THUNDER IN THE
FORECAST THROUGH THE AFTERNOON AND EVENING WITH DECENT UPPER LEVEL
SUPPORT ASSOCIATED WITH THIS SYSTEM. AS THE MAIN SYSTEM MOVES
INLAND THIS EVENING...WIDESPREAD RAINFALL WILL LIKELY IMPACT THE
ENTIRE REGION. THE HEAVIEST RAINFALL AMOUNTS WILL OCCUR IN THE
COASTAL MOUNTAINS WHERE 1 TO 2 INCHES...LOCALLY UP TO 3 INCHES
COULD FALL. SOME INLAND VALLEY LOCATIONS WILL PERHAPS ONLY RECEIVE
A THIRD OF AN INCH OR LESS THROUGH TONIGHT. SHOWERS ARE EXPECTED
TO TAPER OFF OVERNIGHT AS THE SYSTEM MOVES TO THE EAST.
AFTER A BREAK IN ACTIVITY FOR MUCH OF THE DAY ON THURSDAY...THE NEXT
STORM SYSTEM WILL BEGIN TO APPROACH THE COAST LATE THURSDAY NIGHT AND EARLY
FRIDAY MORNING. THE MODELS CONTINUE TO TRACK THIS STRONGER SYSTEM
FARTHER SOUTH AND PLACE THE HEAVIEST PRECIPITATION ACROSS THE CENTRAL COAST
AND SOUTH THROUGH MUCH OF FRIDAY. HOWEVER...WIDESPREAD RAINFALL
IS EXPECTED DISTRICT WIDE THROUGH THE DAY ON FRIDAY. AS A RESULT
OF THE DEEPER SURFACE LOW...SOUTHERLY WIND SPEEDS WILL INCREASE WITH
GUSTS TO 40 MPH OR GREATER ON FRIDAY. WINDS WILL RAMP UP OVER THE
COASTAL WATERS LATE THURSDAY NIGHT AND SPREAD INLAND FRIDAY
MORNING. THE HIGHER TERRAIN ALONG THE BIG SUR COAST IS EXPECTED TO
SEE THE STRONGEST WINDS. WITH SOILS BECOMING SATURATED BY THIS
POINT ON FRIDAY...DOWNED TREES AND POWER LINES WILL BE POSSIBLE.
THE POTENTIAL FOR THUNDERSTORMS ALSO EXISTS ON FRIDAY GIVEN THE
PROXIMITY OF THE UPPER LOW AS IT APPROACHES THE COAST. SHOWERS
WILL LINGER INTO SATURDAY AS THE MID/UPPER LEVEL TROUGH MOVES
ACROSS. THE SYSTEM WILL THEN MOVE TO THE EAST AND PRECIPITATION
WILL COME TO AN END BY SATURDAY NIGHT.
AFTER THE SYSTEM MOVES THROUGH ON SATURDAY...RAINFALL STORM TOTALS
OF 3 TO 5 INCHES ARE EXPECTED IN THE COASTAL MOUNTAINS WITH
ISOLATED AMOUNTS NEAR 6 INCHES POSSIBLE IN THE SANTA CRUZ AND
SANTA LUCIA MOUNTAINS BY SATURDAY. URBAN AREAS IN THE SAN
FRANCISCO AND MONTEREY BAY AREAS COULD PICK UP FROM 1 TO 2 WHILE
LESSER AMOUNTS OF GENERALLY LESS THAN AN INCH EXPECTED IN THE
INLAND VALLEYS.
WEAK RIDGING WILL BUILD OVER THE COAST BY SUNDAY AND PROVIDE MOSTLY
DRY WEATHER ON SUNDAY. A WEAK SYSTEM IS FORECAST TO MOVE THROUGH A
ZONAL FLOW FOR POSSIBLE SHOWERS ACROSS MAINLY THE NORTHERN ZONES
AT TIMES ON MONDAY. ANOTHER FRONTAL SYSTEM COULD SPREAD RAIN
THROUGH MOST AREAS ON WEDNESDAY AND THURSDAY OF NEXT WEEK AS THE
AREA REMAINS IN THIS ACTIVE PATTERN.
&&
.AVIATION...AS OF 9:45 AM PST WEDNESDAY...MIXED BAG THIS MORNING
AS THE FIRST ROUND OF RAIN IS MOVING THROUGH THE BAY AREA. DESPITE
THE RAIN MAINLY VFR TO MVFR. WINDS ARE BREEZY OUT OF THE SE...BUT
NOT AS STRONG AS SOME OF THE MODELS SUGGESTED. EXPECT THERE TO BE
A POSSIBLE BREAK IN THE ACTION LATER THIS MORNING...BUT THE MAIN
PRECIP BAND MOVES IN LATER THIS AFTERNOON. THIS BAND HAS THE
POTENTIAL TO BRING STRONG WINDS TO THE REGION AND POSSIBLY TSRA.
FOR THE TAFS...CONF WAS HIGH ENOUGH TO RAMP UP THE WINDS THIS
AFTERNOON...BUT NOT HIGH ENOUGH TO INCLUDE A MENTION OF TSRA FOR A
SPECIFIC TERMINAL. WILL HAVE TO MONITOR CLOSELY. WILL FORECAST
PRECIP TAPERING OFF OVERNIGHT WITH GUSTY SE FLOW CONTINUING. CIGS
GRADUALLY LIFTING TOMORROW MORNING. MODERATE CONF.
VICINITY OF KSFO...VFR CONDITIONS FOR KSFO AND KOAK THIS MORNING.
A PASSING CIG IN THE 3-4K FT WILL BE POSS. CIGS WILL LIKELY LOWER
LATER TODAY WITH THE STRONGER BAND OF PRECIP. WINDS WILL ALSO
INCREASE OUT OF THE SE WITH GUSTS IN THE MID 20S. HOWEVER...IF A
TSRA DOES DEVELOP WINDS WILL OBV BE STRONGER. WILL HAVE PRECIP
GRADUALLY TAPER OVERNIGHT WITH CONT SE FLOW.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO
MONTEREY BAY AREA TERMINALS...SIMILAR TO KSFO/KOAK FOR TODAY. WILL
HAVE TO WAIT FOR SECOND ROUND OF PRECIP FOR LOWER CIGS AND
STRONGER WINDS. WINDS WILL BE STRONGER AT KSNS OVERNIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PT REYES 10-60 NM
SCA...PT REYES TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PINOS 10-60 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR FROM 4 PM
SCA...SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE FROM 10 AM
SCA...SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE FROM 10 AM
&&
PUBLIC FORECAST: SIMS
AVIATION: MM
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAIn the hours before
Local storm report, Feb 26, 8:53 AM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
853 AM PST WED FEB 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM NON-TSTM WND DMG SAN BRUNO 37.62N 122.43W
02/26/2014 SAN MATEO CA BROADCAST MEDIA
LARGE TREE BRANCH FELL ON HOUSE AND TWO VEHICLES
&&
ACROSSLocal storm report, Feb 26, 9:40 AM PST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
940 AM PST WED FEB 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM NON-TSTM WND DMG LOS ALTOS 37.37N 122.10W
02/26/2014 SANTA CLARA CA BROADCAST MEDIA
LARGE TREE DOWN AT EL MONTE AND HIGGINS
&&
ACROSSThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:03 AM PST | Small Craft Advisory for Hazardous Seas | MTR | 6 hr | |
| Feb 26, 8:48 AM PST | Small Craft Advisory for Rough Bar | MTR | 25 hr | |
| Feb 26, 2:36 PM PST | Gale Watch | MTR | 12 hr | |
| Feb 26, 2:36 PM PST | Small Craft Advisory | MTR | 3 days |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.